Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS North Platte, NE

June 11, 2010Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 11, 2010, 12:20 AM CDT for Lincoln County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2010, 12:20 AM CDT (05:20 UTC)
Expired
Jun 11, 2010, 4:31 AM CDT
In force
4 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3897 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
3.1
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS53 KLBF 110520
FFWLBF
NEC111-111130-
/O.NEW.KLBF.FF.W.0003.100611T0520Z-100611T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 630 AM CDT

* AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  HERSHEY AND SUTHERLAND.


LAT...LON 4139 10126 4139 10084 4115 10083 4115 10127

$$

TAYLOR
2 follow-up statements
082 
WGUS73 KLBF 110728
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 AM CDT FRI JUN 11 2010

NEC111-111130-
/O.CON.KLBF.FF.W.0003.000000T0000Z-100611T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-
228 AM CDT FRI JUN 11 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN LINCOLN
COUNTY UNTIL 630 AM CDT...

AT 226 AM CDT...HEAVY RAIN HAD ENDED OVER THE AREA. HOWEVER...IT IS 
LIKELY THAT RUNOFF WILL CONTINUE FOR 3 TO 4 HOURS AND FLOODING IS 
STILL POSSIBLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HERSHEY AND
SUTHERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4139 10126 4139 10084 4115 10083 4115 10127

$$

SPRINGER
355 
WGUS73 KLBF 110931
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 AM CDT FRI JUN 11 2010

NEC111-110945-
/O.CAN.KLBF.FF.W.0003.000000T0000Z-100611T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-
431 AM CDT FRI JUN 11 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
LINCOLN COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

THIS WARNING HAS BEEN REPLACED BY A FLOOD ADVISORY IN EFFECT UNTIL 
830 AM CDT...730 AM MDT.

LAT...LON 4139 10126 4139 10084 4115 10083 4115 10127

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:56 PM CDT, 8 hours 24 minutes earlier.

Area forecast discussion, Jun 10, 3:56 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT THU JUN 10 2010

.SYNOPSIS...
UPPER TROUGH OVER IDAHO DIGGING SOUTH AS SEEN IN WV. WAVE MOVING
OUT OF SOUTH CENTRAL COLORADO ONTO THE NORTHEAST PLAINS OF
COLORADO AS SEEN IN WV. 994MB SURFACE LOW DEEPENING OVER SOUTHEAST COLORADO.

&&

.DISCUSSION...
MODELS DIFFERING ON NEAR TERM SOLUTIONS WITH NAM BLOWING THINGS UP
OVER SOUTHWEST NEBRASKA THIS EVENING AND GFS TAKING A MORE CAPPED
APPROACH TO SOUTHWEST NEBRASKA AND DEVELOPING QPF OVER NORTHERN
NEBRASKA. STRATUS HAS HELD HEATING BACK SIGNIFICANTLY TODAY THUS
LIMITING DESTABILIZATION. 18Z SOUNDING SHOWS A VERY STRONG CAP AT
750MB. HAVE USED A BLEND FOR THE FORECAST WITH AN HPC QPF
FORECAST. PWS ON THE SOUNDING HAD DROPPED CONSIDERABLY FROM THIS
MORNING NOW AT 1.15 INCHES. LLJ WILL DEVELOP THIS EVENING AND HELP
PROVIDE IMPETUS TO OVERCOME CAP. HAVE ISSUED A FLOOD WATCH FOR
NORTH CENTRAL NEBRASKA WHERE 2 TO 3 INCH RAINS OCCURRED LAST
NIGHT. FOR MORE ON HYDROLOGY SEE DISCUSSION BELOW. RAINS ENDING
TOMORROW MORNING OVER NORTH CENTRAL THEN REDEVELOPING LATE
AFTERNOON EVENING OVER THE NEBRASKA PANHANDLE SOUTHWEST NEBRASKA
AND AGAIN LIFTING NORTHEAST AS A STRONG UPPER WAVE EJECTS FROM THE
TROUGH. STILL ABUNDANT MOISTURE AVAILABLE WITH TD'S AROUND 60F.
THUNDERSTORMS POSSIBLE THROUGH TUESDAY UNTIL UPPER TROUGH TO THE
WEST FINALLY LIFTING ACROSS THE NORTHERN PLAINS AND GIVING THE
FORECAST AREA A MORE ZONAL FLOW. COOL THROUGH THE WEEKEND WITH
TEMPERATURES RISING AFTER TUESDAY WITH WEAK RIDGING INTO THE
NORTHERN PLAINS.

&&

.AVIATION...
VFR EARLY THIS EVENING WILL GIVE WAY TO SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE AREA. EXPECT THE THUNDERSTORMS TO MOVE
EAST/NORTHEAST ACROSS THE TERMINALS AFTER 11/00Z. THUNDERSTORMS WILL
LIKELY BRING IFR CONDITIONS AND POSSIBLY SOME LARGE HAIL. FOLLOWING
MAIN THUNDERSTORM COMPLEX...SOME LIGHT SHOWERS WILL REMAIN POSSIBLE
THROUGH THE REST OF THE NIGHT WITH SCT MVFR TO VFR CONDITIONS...DUE
TO CIGS...COMMON ACROSS THE REGION. BY TOMORROW MORNING...SHOWERS
WILL BE ENDING WITH AREAS OF THE NORTH BECOMING VFR. FURTHER
SOUTH...HOWEVER...AM EXPECTING MVFR STRATUS TO PERSIST INTO MIDDAY.

&&

.HYDROLOGY...
THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LISCO REMAINED STEADY
JUST ABOVE 3.0 FEET THIS MORNING. THIS IS EXPECTED TO RISE AS RECENT
RAINFALL AND UPSTREAM RESERVOIR RELEASES COMBINE WITH EXPECTED
PRECIP TONIGHT THROUGH TOMORROW NIGHT. THE RISE MAY REACH FLOOD
STAGE OVER THE WEEKEND...SO WILL CONTINUE THE FLOOD WARNING ISSUED
EARLIER. THE GAGE ON THE NORTH PLATTE RIVER AT LEWELLEN WAS
REPORTING 7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD
STAGE...7.5 FEET...AND IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD
STAGE INTO NEXT WEEK.

NUMEROUS REPORTS ACROSS AREAS OF NORTH CENTRAL NEBRASKA RECORDED
BETWEEN 1 AND 4 INCHES OF RAINFALL THIS MORNING. THIS AREA ALSO HAS
SEEN OTHER SIGNIFICANT RAINFALL EVENTS OVER THE PAST WEEK. DID HAVE
SOME REPORTS OF FLOODING...INCLUDING WATER OVER SEVERAL ROADWAYS.
WITH ANOTHER COMPLEX...POSSIBLY WITH VERY HEAVY RAIN...EXPECTED TO
TRACK OVER THIS REGION AGAIN TONIGHT...WILL HOIST A FLOOD WATCH
THROUGH THE EARLY MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 7 PM CDT THIS
EVENING THROUGH FRIDAY MORNING FOR NEZ005>010-026>029.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
Hazardous weather outlook, Jun 10, 3:49 PM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU JUN 10 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT THU JUN 10 2010 /249 PM MDT THU JUN 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS EVENING AND
OVERNIGHT. ACTIVITY WILL FOCUS ALONG A STATIONARY FRONT DRAPED
ACROSS SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO...THEN LIFT EAST NORTHEAST ACROSS THE OUTLOOK AREA.

THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT...AND
BE LARGE HAIL AND DAMAGING WINDS...HOWEVER SURFACE WIND PROFILES
ARE SUFFICIENT FOR TORNADOES. THE GREATEST THREAT FOR TORNADOES
WILL BE ALONG AND SOUTH OF INTERSTATE 80.

IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL ALSO BE
POSSIBLE...ESPECIALLY OVERNIGHT. A COMPLEX OF THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA. RAINFALL OVER THE PAST SEVERAL DAYS HAS TOTALED FROM 2
TO 6 INCHES ACROSS THIS REGION...PRODUCING A VERY SATURATED SOIL
CONDITIONS. ANY SIGNIFICANT RAINFALL WILL LIKELY PRODUCE AREAS OF
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY AS A STRONG
DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER AN ISOLATED
TORNADO WILL ALSO POSSIBLE. THUNDERSTORMS WILL AGAIN BE HEAVY
RAIN PRODUCERS AND MAY LEAD TO FLOODING.

SATURDAY THROUGH WEDNESDAY WILL CONTINUE TO SEE THE POTENTIAL FOR
A DAILY OCCURRENCE FOR THUNDERSTORMS. HEAVY RAINFALL AND FLOODING
WILL BE THE MAIN CONCERN FOR THE WEEKEND AND EARLY NEXT
WEEK...HOWEVER ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 10, 11:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             TRYON                   41.56N 100.94W
06/10/2010  E1.00 INCH       MCPHERSON          NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 10, 11:02 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       TRYON                   41.56N 100.94W
06/10/2010  M2.50 INCH       MCPHERSON          NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 10, 11:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     STAPLETON               41.48N 100.51W
06/10/2010  E60 MPH          LOGAN              NE   FIRE DEPT/RESCUE

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:14 PM CDTSevere Thunderstorm WarningLBFSheridan27 min
Jun 10, 8:23 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan54 min
Jun 10, 9:21 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson39 min
Jun 10, 9:45 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson45 min
Jun 10, 9:53 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln52 min
Jun 10, 9:56 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson49 min
Jun 10, 10:00 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 10, 10:13 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas47 min
Jun 10, 10:36 PM CDTTornado WarningLBFLincoln24 min
Jun 10, 10:39 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson51 min
Jun 10, 10:52 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln38 min
Jun 10, 10:53 PM CDTAreal Flood AdvisoryLBFHayes, Lincoln3 hr
Jun 10, 10:57 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Rock, Thomas48 min
Jun 10, 10:59 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson46 min
Jun 10, 11:07 PM CDTSevere Thunderstorm WarningLBFCuster38 min
Jun 10, 11:12 PM CDTAreal Flood AdvisoryLBFLincoln, Logan, McPherson5 hr
Jun 10, 11:18 PM CDTSevere Thunderstorm WarningLBFKeith42 min
Jun 10, 11:24 PM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Thomas5 hr
Jun 10, 11:24 PM CDTSevere Thunderstorm WarningLBFBlaine, Loup, Rock51 min
Jun 10, 11:33 PM CDTSevere Thunderstorm WarningLBFHolt, Keya Paha, Rock42 min
Jun 10, 11:38 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln37 min
Jun 10, 11:47 PM CDTSevere Thunderstorm WarningLBFCuster, Loup43 min
Jun 10, 11:52 PM CDTFlash Flood WarningLBFBrown5 hr
Jun 11, 12:02 AM CDTFlash Flood WarningLBFMcPherson5 hr
Jun 11, 12:07 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock38 min
Jun 11, 12:40 AM CDTSevere Thunderstorm WarningLBFHolt50 min
Jun 11, 1:31 AM CDTAreal Flood AdvisoryLBFBrown, Holt, Rock7 hr
Jun 11, 3:19 AM CDTFlood WatchLBFArthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more4 days
Jun 11, 4:09 AM CDTAreal Flood AdvisoryLBFBlaine, Brown, Custer, Hooker, Keith, Lincoln and 3 more4 hr
Jun 11, 10:03 AM CDTAreal Flood AdvisoryLBFBlaine, Brown, Cherry, Holt, Logan, Rock and 1 more8 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.